Alert archive / New Jersey / Heat Advisories in 2011

Heat Advisory 1, NWS Philadelphia/Mount Holly

May 29, 2011Delaware County, Philadelphia County, Pennsylvania; 4 counties in New Jersey; New Castle County, Delaware

NWS Philadelphia/Mount Holly issued this heat advisory at May 29, 2011, 3:21 PM EDT for Delaware County, Philadelphia County, Pennsylvania; 4 counties in New Jersey; New Castle County, Delaware. It took effect at May 30, 2011, 12:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 29, 2011, 3:21 PM EDT (19:21 UTC)
In effect from
May 30, 2011, 12:00 PM EDT
Expired
May 30, 2011, 7:58 PM EDT
In force
8 hr
Issued by
NWS Philadelphia/Mount Holly

Counties New Castle County, DE, Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Mercer County, NJ, Delaware County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 59 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2011-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2011-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
569 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

316 
WWUS71 KPHI 291921
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
321 PM EDT SUN MAY 29 2011

...THE FIRST HEAT WAVE OF THE SEASON IS LIKELY TO OCCUR MONDAY THROUGH
WEDNESDAY OF THIS WEEK ACROSS THE DELAWARE VALLEY...

.TEMPERATURES ARE LIKELY TO SOAR INTO THE 90S MONDAY...TUESDAY AND
WEDNESDAY IN THE URBAN CORRIDOR FROM TRENTON THROUGH PHILADELPHIA
AND WILMINGTON. DEWPOINTS FROM THE MID 60S TO AROUND 70 WILL CONTRIBUTE
TO THE DISCOMFORT THAT COULD BE LIFE THREATENING FOR THOSE WITHOUT
AIR CONDITIONING OR WHO WORK OUTSIDE DURING THE HOTTEST TIME OF THE
DAY.

DEZ001-NJZ015-017>019-PAZ067>071-300900-
/O.NEW.KPHI.HT.Y.0001.110530T1600Z-110531T0100Z/
/O.NEW.KPHI.EH.A.0001.110531T1600Z-110602T0100Z/
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...TRENTON...GLASSBORO...
CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA
321 PM EDT SUN MAY 29 2011

...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM EDT MONDAY...
...EXCESSIVE HEAT WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM EDT MONDAY. AN
EXCESSIVE HEAT WATCH HAS ALSO BEEN ISSUED. THIS EXCESSIVE HEAT
WATCH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
EVENING. 

* LOCATIONS...MUCH OF SOUTHEASTERN PENNSYLVANIA...NORTHERN
  DELAWARE AND WEST CENTRAL NEW JERSEY FROM TRENTON TO
  PHILADELPHIA...CAMDEN NEW JERSEY AND WILMINGTON DELAWARE. 

* HAZARDS...PERSISTENT EARLY SEASON HEAT...WITH THE MOST DANGEROUS
  CONDITIONS EACH AFTERNOON.

* HEAT INDEX VALUES...IN THE MID TO UPPER 90S.

* TIMING...BEGINS MONDAY AFTERNOON AND LASTS THROUGH WEDNESDAY.

* IMPACTS...THE ELDERLY...CHILDREN AND PETS ARE AT GREATEST RISK,
  ESPECIALLY WHERE THERE ISN'T ANY AIR CONDITIONING. THIS AFFECTS
  OUTDOOR ACTIVITIES...ESPECIALLY DURING THE AFTERNOON HOURS AND
  SLEEPING CAN BE DISRUPTED WHERE AIR CONDITIONING IS NOT AVAILABLE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

AN EXCESSIVE HEAT WATCH MEANS THAT A PROLONGED PERIOD OF HOT
TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND
HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN
WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY
IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP
ON RELATIVES AND NEIGHBORS.

&&

$$
3 follow-up statements
165 
WWUS71 KPHI 300728
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
328 AM EDT MON MAY 30 2011

...THE FIRST HEAT WAVE OF THE SEASON IS LIKELY TO OCCUR TODAY
THROUGH WEDNESDAY ACROSS THE DELAWARE VALLEY...

.TEMPERATURES WILL RISE INTO THE LOWER TO MID 90S TODAY...TUESDAY
AND WEDNESDAY IN HIGHLY URBANIZED AREAS FROM TRENTON THROUGH
PHILADELPHIA AND WILMINGTON. DEWPOINTS IN THE MID TO UPPER 60S
WILL CONTRIBUTE TO THE DISCOMFORT...THAT COULD BE LIFE
THREATENING FOR THOSE WITHOUT AIR CONDITIONING OR WHO WORK OUTSIDE
DURING THE HOTTEST TIME OF THE DAY.

DEZ001-NJZ015-017>019-PAZ067>071-302100-
/O.CON.KPHI.HT.Y.0001.110530T1600Z-110531T0100Z/
/O.CON.KPHI.EH.A.0001.110531T1600Z-110602T0100Z/
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...TRENTON...GLASSBORO...
CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA
328 AM EDT MON MAY 30 2011

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM EDT
THIS EVENING...
...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

A HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM EDT
THIS EVENING. AN EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM
TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING. 

* LOCATIONS...MUCH OF SOUTHEASTERN PENNSYLVANIA...NORTHERN 
  DELAWARE AND WEST CENTRAL NEW JERSEY FROM TRENTON TO 
  PHILADELPHIA...CAMDEN NEW JERSEY AND WILMINGTON DELAWARE. 

* HAZARDS...PERSISTENT EARLY SEASON HEAT...WITH THE MOST 
  DANGEROUS CONDITIONS EACH AFTERNOON. 

* HEAT INDEX VALUES...AROUND 95 THIS AFTERNOON...AND IN THE MID TO
  UPPER 90S TUESDAY AND WEDNESDAY AFTERNOON.

* IMPACTS...THE ELDERLY...CHILDREN AND PETS ARE AT GREATEST 
  RISK... ESPECIALLY WHERE THERE ISN'T ANY AIR CONDITIONING. 
  THIS AFFECTS OUTDOOR ACTIVITIES...ESPECIALLY DURING THE 
  AFTERNOON HOURS AND SLEEPING CAN BE DISRUPTED WHERE AIR 
  CONDITIONING IS NOT AVAILABLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

AN EXCESSIVE HEAT WATCH MEANS THAT A PROLONGED PERIOD OF HOT
TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND
HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN
WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY
IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP
ON RELATIVES AND NEIGHBORS.

&&

$$
380 
WWUS71 KPHI 301915
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
315 PM EDT MON MAY 30 2011
 
DEZ001-NJZ015-017>019-PAZ067>071-310100-
/O.CAN.KPHI.EH.A.0001.110531T1600Z-110602T0100Z/
/O.CON.KPHI.HT.Y.0001.000000T0000Z-110531T0100Z/
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...TRENTON...GLASSBORO...
CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA
315 PM EDT MON MAY 30 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...EXCESSIVE HEAT WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
EXCESSIVE HEAT WATCH. A HEAT ADVISORY REMAINS IN EFFECT UNTIL
9 PM EDT THIS EVENING. 

* LOCATIONS...MUCH OF SOUTHEASTERN PENNSYLVANIA...NORTHERN 
  DELAWARE AND WEST CENTRAL NEW JERSEY FROM TRENTON TO 
  PHILADELPHIA...CAMDEN NEW JERSEY AND WILMINGTON DELAWARE. 

* HAZARDS...PERSISTENT EARLY SEASON HEAT...WITH THE MOST 
  DANGEROUS CONDITIONS EACH AFTERNOON. 

* HEAT INDEX VALUES...IN THE MID TO UPPER 90S THIS AFTERNOON.

* IMPACTS...THE ELDERLY...CHILDREN AND PETS ARE AT GREATEST
  RISK... ESPECIALLY WHERE THERE ISN'T ANY AIR CONDITIONING. THIS
  AFFECTS OUTDOOR ACTIVITIES...ESPECIALLY DURING THE AFTERNOON
  HOURS AND SLEEPING CAN BE DISRUPTED WHERE AIR CONDITIONING IS
  NOT AVAILABLE.

* ALTHOUGH THE EXCESSIVE HEAT WATCH HAS BEEN CANCELLED FOR TUESDAY
  AND WEDNESDAY, IT WILL CONTINUE TO BE HOT BUT LESS HUMID TUESDAY
  AND A BIT HOTTER AND MORE HUMID WEDNESDAY. PENDING ON HOW
  QUICKLY THE CLOUDS AND THUNDERSTORMS ARRIVE WEDNESDAY, THERE IS
  A CHANCE A HEAT ADVISORY MIGHT BE NEEDED THAT DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

ROBERTSON
938 
WWUS71 KPHI 302358
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
758 PM EDT MON MAY 30 2011


DEZ001-NJZ015-017>019-PAZ067>071-310100-
/O.CAN.KPHI.HT.Y.0001.000000T0000Z-110531T0100Z/
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...TRENTON...GLASSBORO...
CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA
758 PM EDT MON MAY 30 2011

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
HEAT ADVISORY. 

TEMPERATURES AND HEAT INDEX VALUES WILL CONTINUE TO FALL BELOW
ADVISORY CRITERIA SO THE HEAT ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this heat advisory went out at May 29, 1:44 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, May 29, 1:44 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
144 PM EDT SUN MAY 29 2011

.SYNOPSIS...
HIGH PRESSURE ANCHORED OFF THE EAST COAST WILL PROVIDE A SOUTH TO
SOUTHWEST FLOW OF INCREASINGLY WARM AND HUMID AIR THROUGH THE MIDDLE
OF THE UPCOMING WEEK. A COLD FRONT CROSSING THE AREA LATE WEDNESDAY
WILL BRING SOMEWHAT COOLER AND LESS HUMID CONDITIONS FOR THE END OF
THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
STILL HAVE SOME LINGERING PATCHY STRATUS OVER OUR NORTHERN ZONES
AS LOW-LEVEL INVERSION HOLDS STRONG. MORNING SOUNDINGS SHOW DRY
AIR JUST ABOVE THE INVERSION COINCIDING WITH SUBSIDENCE ALOFT.
WINDS THIS MORNING ARE NOT AS STRONG AS THEY WERE YESTERDAY AT
THIS TIME, AGAIN PARTLY DUE TO STRONGER INVERSION AND NOW MID-
LEVEL CLOUD COVER OVER SOME PARTS OF THE REGION...THIS WILL
CONTINUE TO LIMIT THE AMOUNT OF MIXING WE'LL OVER THE NEXT COUPLE
OF HOURS AND ALLOW MOISTURE TO POOL AT THE LOWER LEVELS.

AFTER THE MID LEVEL CLOUDINESS MOVES AWAY THIS MORNING AND THE
LOWER LEVELS DRY OUT WE'LL MAINLY HAVE CIRRUS OVERHEAD AS THE BUILDING MID
LEVEL RIDGE SOUTHWEST OF THE AREA NUDGES INTO THE REGION.
CONVECTIVE TEMPERATURES TODAY SHOULD BE IN THE MID TO UPPER
80S...WHICH IS WHERE HIGH TEMPERATURES SHOULD BE (MORE OR LESS).
WE SHOULD STILL SEE AN AMPLE AMOUNT OF CUMULUS TODAY, BUT MAINLY
ACROSS THE AREAS THAT ARE CLEAR THIS MORNING.

SPEAKING OF HIGH TEMPERATURES...850 MB TEMPERATURES NEAR 15 CELSIUS
SHOULD EQUATE TO HIGHS IN THE MID TO UPPER 80S. THIS IS MORE OR LESS
WHERE THE WARMER GUIDANCE FOR TODAY IS (THE NAM MOS). HIGHS WILL BE
BASED ONT HE WARMER MOS...AND EDGED UP A TAD IN THE METRO AREAS. IT
IS NOT OUT OF THE QUESTION THAT PHL SEES 90 DEGREES TODAY...BUT IT
IS MORE LIKELY TO COME IN JUST UNDER.

MODELS ARE SHOWING A SHORT WAVE TRYING TO ROUND THE DEVELOPING RIDGE
AND AFFECT NORTHERN AREAS LATE THIS AFTERNOON AND THIS EVENING.
GIVEN THE HIGHER CONVECTIVE TEMPERATURES TODAY AND A GENERAL LACK OF
A MORE OBVIOUS TRIGGER...THIS MAY DO AS FAR AS CONVECTIVE ACTIVITY.
RIGHT NOW...IT WOULD APPEAR AS THOUGH THE LEHIGH VALLEY...SOUTHERN
POCONOS AND NORTHWEST NEW JERSEY WOULD SEE THE BEST CHANCE OF
SHOWERS AND THUNDERSTORMS.

MODIFIED SOUNDINGS FOR THAT AREA SHOW LITTLE IN THE WAY OF
CAPPING...AND MLCAPE VALUES GREATER THAN 500 J/KG. THIS WOULD BE
ENOUGH TO SUPPORT A FEW STRONGER UPDRAFTS. AN INVERTED V SOUNDING
SIGNATURE IN THE SUBCLOUD LAYER COULD RESULT IN GUSTY WINDS WITH
STRONGER CELLS. WARMING MID LEVELS WOULD SUGGEST THAT SMALL HAIL
WOULD BE LESS OF A THREAT (WITH WET BULB ZERO VALUES NEARING 12500
FEET.IN ANY CASE...THE ACTIVITY DOES NOT APPEAR AS THOUGH IT WILL BE
WIDESPREAD ENOUGH TO MENTION IN THE GRIDS OR TEXT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
ANY CONVECTIVE ACTIVITY SHOULD END BY LATE EVENING...AS THE SHORT
WAVE EXITS AND THE AIRMASS BECOMES A BIT MORE STABLE. AFTER
THIS...SKIES SHOULD BECOME MOSTLY CLEAR...AS MID LEVEL RIDGING
STARTS CUTTING OFF CLOUDINESS FROM THE MID LEVELS UP. MAINLY CLEAR
SKIES AND A LIGHT SOUTH WIND WILL NOT BE OVERLY CONDUCIVE TO FOG
DEVELOPMENT...BUT SOME OF THE MORE PROTECTED LOCATIONS SHOULD SEE
PATCHY FOG DEVELOP ANYWAY. SINCE THE AIRMASS IS STILL NOT AS WARM OR
MOIST AS IT WILL BECOME...LOWS WERE GENERALLY BASED ON A MOS BLEND.

THE MID LEVEL RIDGE WILL BE IN CONTROL MONDAY. THE WARMING COLUMN
SUGGESTS THAT CONVECTIVE TEMPERATURES WILL BE HIGHER THAN TODAY...
AND MODIFIED SOUNDINGS PEG THESE NUMBERS INTO THE LOWER TO MID 90S.
THIS MEANS THAT OTHER THAN SOME CIRRUS MAKING IT OVER THE BUILDING
MID LEVEL RIDGE...SKIES SHOULD BE MAINLY SUNNY.

MODELS ARE POINTING AT YET ANOTHER SHORT WAVE TRYING TO TOP THE
RIDGE AND ROLL DOWN THROUGH PORTIONS OF NORTHEAST PENNSYLVANIA AND
NORTHWEST JEW JERSEY. A SHALLOW COLD FRONT TRYING TO DROP SOUTH FROM
SOUTHERN NEW ENGLAND COULD ACT AS A FOCUS FOR CONVECTIVE
DEVELOPMENT...MOST LIKELY IN THE LATE AFTERNOON AND EARLY EVENING AS
THE CONVECTIVE TEMPERATURES ARE APPROACHED.

SINCE THE CONVECTIVE CHANCES ARE TIED TO THE LIFT FROM THE SHORT
WAVE AND THE FOCUS OF A SHALLOW FRONT...THE HIGHEST SHOWER AND
THUNDERSTORMS CHANCES WILL BE LEFT ACROSS NORTHERN AREAS.
AGAIN...MODIFIED MODEL SOUNDINGS SUGGEST INVERTED V SOUNDINGS WITH
SOME MODEST INSTABILITY ACROSS THE NORTH...WHICH COULD RESULT IN
GUSTY WINDS WITH CELLS THAT HAVE STRONGER UPDRAFTS.

ELSEWHERE...MID LEVELS SHOULD REMAINED CAPPED ENOUGH TO PRECLUDE
CONVECTIVE ACTIVITY. 850 MB TEMPERATURES REACHING NEAR 17 CELSIUS
SUGGEST THAT MOST PLACES AWAY FROM SEA OR LAND BREEZE SHOULD GET
ABOVE THE 90 DEGREE MARK. THE SLIGHTLY WARMER GFS MOS NUMBERS WERE
USED FOR HIGHS.

ANY CONVECTION SHOULD END DURING THE EVENING...THOUGH THERE IS SOME
INDICATION THAT A MCV COULD CROSS EASTERN PENNSYLVANIA AND NORTHERN
NEW JERSEY BETWEEN 0200 AND 0600 UTC TUESDAY. FOR NOW...UNTIL THIS
BECOMES MORE OBVIOUS IN THE OBSERVED DATA FIELDS...WILL NOT PLACE
THAT MUCH CREDENCE IN A MESOSCALE TRIGGER. WITH THE AIRMASS
WARMING...LOWS MONDAY NIGHT SHOULD BE CLOSER TO THE WARMER NAM MOS
NUMBERS.

THE BIG STORY FOR TUESDAY AND WEDNESDAY WILL BE THE HEAT. HEAT INDEX
VALUES FOR BOTH AFTERNOON SHOULD REACH THE MID TO UPPER 90S IN THE
HIGHLY URBANIZED AREAS (AND LIKELY OTHER AREAS AWAY FROM THE
INFLUENCE OF SEA OR BAY BREEZES). SINCE THIS IS MORE THAN 48 HOURS
AT THIS TIME...HAVE OPTED NOT TO RAISE AN EXCESSIVE HEAT WATCH FOR
THIS PERIOD JUST YET. IT WILL CONTINUE TO BE HIGHLIGHTED IN THE
HAZARDOUS WEATHER OUTLOOK...AND IF CONDITIONS STILL LOOK THE
SAME...AN EXCESSIVE HEAT WATCH MAY EVENTUALLY BE NEEDED FOR THESE
DAYS.

FOR TUESDAY...850 MB TEMPERATURES NEAR 20 CELSIUS SHOULD YIELD HIGHS
IN THE MID 90S AWAY FROM THE INFLUENCE OF THE WATER. THE SEA BREEZE
MAY BE FAIRLY PRONOUNCED TUESDAY AFTERNOON...AS MAY BE THE BAY
BREEZE. WITH RAPID WARMING...THE AIRMASS MAY BE ABLE TO MIX DOWN THE
DRIER AIR THAT SITS AT THE TOP OF THE INVERSION. THIS COULD WREAK
HAVOC WITH DEW POINTS...SINCE MIXING COULD RESULT IN MOS DEW POINTS
BEING 5 DEGREES OR SO TOO HIGH. THIS WOULD BRING HEAT INDEX VALUES
IN UNDER THE CRITERION.

THE MIXING COULD ALSO KEEP DOWN THE POTENTIAL FOR CONVECTION. FOR
THE MOST PART...THE MID LEVELS APPEAR TOO WARM FOR MUCH IN THE WAY
OF CONVECTION...AND THE FORECAST WILL BE DRY. STRONG LOW LEVEL
HEATING SHOULD RESULT IN A DECENT AMOUNT OF INSTABILITY...ESPECIALLY
AWAY FROM THE COAST. HOWEVER...WITHOUT A OBVIOUS TRIGGER...THIS
INSTABILITY SHOULD GO UNTAPPED.

THERE ARE SOME INDICATIONS THAT AN MCS SHOULD TRY TO DROP SOUTH
THROUGH THE REGION TUESDAY...BUT THERE IS LITTLE CONFIDENCE IN THAT
SCENARIO THIS MORNING.

AFTER A WARM TUESDAY NIGHT...WEDNESDAY LOOKS TO BE ALMOST AS WARM AS
TUESDAY WITH A COLD FRONT APPROACHING FROM THE WEST. THE LATEST MOS
NUMBERS ARE A BIT COOLER FOR WEDNESDAY...BUT THIS MAY BE TOO COOL
GIVEN THAT MID LEVEL HEIGHTS ARE JUST STARTING TO FALL AND 850 MB
TEMPERATURES SHOULD STILL BE NEAR 19 CELSIUS. MORE IN THE WAY OF
WESTERLY FLOW COULD CUT BACK ON INSTABILITY (DEW POINTS DROP AS
DRIER AIR IS MIXED FROM ABOVE).

THE MENTION OF THUNDER WILL BE LEFT IN THE FORECAST...BUT THE
ULTIMATE STRENGTH MAY BE IN LARGE PART CONNECTED TO THE AIRMASS JUST
ABOVE THE SURFACE. AN ELEVATED MIXED LAYER (EML) MAY BE ABLE TO COME
IN OVER THE LOW LEVEL AIRMASS IN PLACE. THIS COULD ALLOW FOR
STRONGER THUNDERSTORMS TO DEVELOP AS MID LEVEL INSTABILITY IS
TAPPED.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
EARLY SEASON HEAT WAVE OF 3 TO 4 DAYS PROBABLE FOR THE INTERIOR
PORTIONS OF DELAWARE...AND ALONG AND WEST OF THE INTERSTATE 95
CORRIDOR FROM NEXT KNEL SOUTHWEST INTO NORTHEAST MARYLAND.

THE DAILIES...

THURSDAY...NOT QUITE AS HOT BUT STILL A CHANCE OF NUDGING 90F KPHL
SOUTH WITH A QUICK START TO RISING TEMPS BUT DEWPOINTS DOWN BY ABOUT
10 DEGREES.  THIS COULD BE DAY 4 OF A HEAT WAVE MANY AREAS FROM KPHL
SOUTH.  SOME POSSIBILITY OF A LINE OF TSTMS LATE IN THE DAY.  JUST
DIDN'T WORK THIS ASPECT INTO THE FCST ATTM.

FRIDAY-SATURDAY...HPC GUIDANCE WHICH IS DRY RELIEF SO FAR.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

A SOUTHERLY FLOW AROUND HIGH PRESSURE OVER THE OCEAN TO OUR EAST
WILL HAVE SPEEDS JUST EITHER SIDE OF 10 KNOTS FOR THE REST OF THIS
AFTERNOON BEFORE DROPPING OFF TONIGHT...AND EVEN GOING CALM OR LIGHT
AND VARIABLE AT THE MORE RURAL TAF SITES.

SCATTERED TO BROKEN AFTERNOON CUMULUS WILL DIMINISH LATE THIS
AFTERNOON AND EARLY THIS EVENING WITH THE CESSATION OF DIURNAL
HEATING. THE SEA BREEZE AT KACY WILL MOVE A BIT INLAND AGAIN THIS
AFTERNOON...PROBABLY AKIN TO SATURDAYS MOVEMENT JUST TO THE EAST OF
THE SPINE OF NEW JERSEY. SCATTERED TO BROKEN MID AND HIGH CLOUDS
EARLY TONIGHT WILL ACCOMPANY A LIGHT SOUTH TO SOUTHWEST FLOW.
THEN...A WEAK SEMI-BACKDOOR FRONT IS PROGGED TO MOVE INTO THE AREA
LATE TONIGHT AND EARLY MONDAY MORNING FROM THE NORTHWEST...AND THEN
SAG SLOWLY SOUTHWARD MONDAY AFTERNOON AND EVENING. AT THIS TIME THIS
FEATURE IS TREATED AS A DRY ONE.

THE NAM SOUNDINGS ARE MUCH LESS PESSIMISTIC THAN THEY WERE 24 HOURS
AGO FOR THE STRATUS AND FOG EVENT EARLY THIS MORNING...LENDING
CONFIDENCE THAT STRATUS WILL BE LESS THAN WHAT WAS OBSERVED THIS
MORNING. HOWEVER...THE FACT OF LESS LOW CLOUDINESS MAY ALLOW SOME
RADIATION AND TRANSLATE TO A BIT MORE MARGINAL VFR AND EVEN IFR FOG
LATE TONIGHT...BEFORE IMPROVING FAIRLY RAPIDLY MONDAY MORNING. SOME
SCATTERED STRATOCUMULUS WAS INSERTED AROUND SUNRISE...THEN RAISED TO
SCATTERED CUMULUS BY LATE MORNING AS THE LOW LEVEL MOISTURE MIXES
AWAY. AN UPPER IMPULSE IS OBSERVED ON THE MODELS TO MOVE THROUGH BY
OR IN THE MORNING...WITH A LACK OF SIGNIFICANT UPPER AIR SUPPORT FOR
ANY AFTERNOON CONVECTION AT THE TAF SITES. SO...NO PRECIPITATION
REFERENCE WAS USED FOR MONDAY.

OUTLOOK...
GENERAL VFR CONDITIONS ARE EXPECTED MONDAY NIGHT THROUGH FRIDAY...
ALTHOUGH EARLY MORNING FOG WILL BE MARGINAL VFR TO EVEN IFR AT THE
USUAL SPOTS. A HOT AND HUMID AIRMASS AT THE SURFACE WILL ACCOMPANY
BUILDING HIGH PRESSURE ALOFT MONDAY BUT ESPECIALLY TUESDAY AND
WEDNESDAY. A COLD FRONT WEDNESDAY IN THE AFTERNOON AND EVENING MAY
INITIATE SOME POSSIBLY STRONG CONVECTION. WEAK HIGH PRESSURE IS
EXPECTED TO CLOSE THE WEEK.

&&

.MARINE...
A WEAKENING FRONTAL BOUNDARY REMAINS PARKED TO OUR NORTHWEST TODAY
AND TONIGHT. MEANWHILE, HIGH PRESSURE IS TO OUR EAST. THIS WILL
MAINTAIN A SOUTHERLY FLOW OF WARM AIR ACROSS THE AREA WITH WINDS
10 TO 15 KNOTS EXPECTED. THERE SHOULD BE SOME SEA AND BAY BREEZE
DEVELOPMENT WITHIN THE SOUTHERLY FLOW, AND THIS COULD ALLOW SOME
GUSTINESS TO OCCUR MAINLY NEARSHORE.

GIVEN THE PROLONGED SOUTHERLY FLOW, THE SEAS MAY BUILD TO NEAR 5
FEET LATER TONIGHT INTO MONDAY. IF THIS WERE TO OCCUR, IT SHOULD BE
MORE CONFINED TO THE OUTER EDGE OF OUR COASTAL WATER ZONES.
THEREFORE, WE WILL NOT RAISE A SMALL CRAFT ADVISORY ATTM. A WEAK
COLD FRONT TRIES TO SLIP INTO OUR AREA MONDAY, THEN STRONGER
UPPER-LEVEL RIDGING TAKES HOLD TUESDAY. THE FLOW LOOKS A BIT LIGHTER
TUESDAY, WHICH SHOULD ALLOW FOR SEA AND BAY BREEZE DEVELOPMENT
DURING THE AFTERNOON. THIS MAY TEND TO ALLOW FOR SOME GUSTINESS IN
THE WINDS NEARSHORE AND UP DELAWARE BAY BUT IT SHOULD BE UNDER 25
KNOTS. THE NEXT COLD FRONT IS FORECAST TO MOVE THROUGH LATE
WEDNESDAY. THIS MAY BE PRECEDED BY SOME STRONG THUNDERSTORMS. THE
FRONT SHOULD BE SETTLING SOUTH OF OUR AREA THURSDAY AS HIGH PRESSURE
ARRIVES FROM THE WEST.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...HAYES
NEAR TERM...HAYES/HEAVENER
SHORT TERM...HAYES
LONG TERM...DRAG
AVIATION...
MARINE.../GORSE
Hazardous weather outlook, May 29, 8:05 AM EDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
805 AM EDT SUN MAY 29 2011

DEZ001-NJZ015-017>019-PAZ067>071-301215-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
805 AM EDT SUN MAY 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAT INDEX VALUES MAY APPROACH 95 DEGREES MONDAY AFTERNOON AND
RANGE BETWEEN 95 AND 100 DEGREES TUESDAY AND WEDNESDAY AFTERNOONS.
AN EXCESSIVE HEAT WATCH MAY BE REQUIRED FOR TUESDAY AND WEDNESDAY.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ001-007-PAZ054-055-060>062-301215-
SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
805 AM EDT SUN MAY 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS THIS AFTERNOON AND
THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-003-MDZ008-012-015-019-020-NJZ008>010-012-013-016-020>023-027-
301215-
KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-MORRIS-
HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-
805 AM EDT SUN MAY 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAT INDEX VALUES MAY APPROACH 95 DEGREES MONDAY AFTERNOON AND
RANGE BETWEEN 95 AND 100 DEGREES TUESDAY AFTERNOON AND WEDNESDAY
AFTERNOON.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-301215-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
805 AM EDT SUN MAY 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIPS CURRENTS TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAT INDEX VALUES MAY APPROACH 95 DEGREES MONDAY AFTERNOON AND
RANGE BETWEEN 95 AND 100 DEGREES TUESDAY AFTERNOON AND WEDNESDAY
AFTERNOON.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-301215-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
805 AM EDT SUN MAY 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 3:21 PM EDTExcessive Heat WatchPHIDelaware, Philadelphia24 hr

Nearby

Heat Advisories in New Jersey, 2011Heat Advisories in Pennsylvania, 2011Heat Advisories in Delaware, 2011Every heat advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.